MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERTER SHAFT; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC VIPER PRIME INSERTER SHAFT; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 286750031
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this was a removal surgery (thoracolumbar vertebrae) for trauma on (b)(6) 2024.Before the surgery, blood stains were present on the inserter shafts in question.It was washed and sterilized.It was not used in the surgery.No further information is available.This report is for one viper prime inserter shaft.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e3: reporter is a j&j employee.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that viper prime inserter shaft had blood residues, likely caused by improper cleaning process.Per the depuy synthes "important information" with cleaning and sterilization instructions: inspection: synthes instruments should be inspected after processing, prior to sterilization.Cleanliness, if any residual soil is discovered during inspection, repeat the cleaning steps on those devices until all visible soil is removed from the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for viper prime inserter shaft.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for viper prime inserter shaft was conducted identifying that lot number mf4344001 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 13 may 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME INSERTER SHAFT
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19139932
Report Number1526439-2024-01335
Device Sequence Number15562010
Product Code NKB
UDI-Device Identifier10705034507583
UDI-Public(01)10705034507583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750031
Device Lot NumberMF4344001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME INSERTER SHAFT
Patient SexUnknown